SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Roumieu S, Jouve A, Vieillard M, Jego L, Maurice F, Bagnères D, Bernard F, Frances Y, Rossi P. Rev. Med. Interne 2014; 36(6): 423-425.

Vernacular Title

Anémie hémolytique par intoxication à la naphtaline.

Affiliation

Service de médecine interne et gériatrie, CHU Nord, Assistance publique des Hôpitaux de Marseille, chemin des Bourrely, 13015 Marseille, France.

Copyright

(Copyright © 2014, Elsevier Publishing)

DOI

10.1016/j.revmed.2014.05.008

PMID

24909442

Abstract

INTRODUCTION: Naphthalene ingestion is a rare cause of hemolysis. CASE REPORT: We report a 33-year-old woman, originating from the Comoros, hospitalized for intense fatigue associated with delirium, fever and jaundice, three days after ritual ingestion of naphthalene. Biochemical parameters showed marked hemolysis. Outcome was favorable after red cells transfusion and hydratation with intravenous fluids.

CONCLUSION: Diagnostic work-up of unexplained hemolysis should include the search for toxic exposition. Naphthalene poisoning can present with diagnostic challenge for physicians.


Language: fr

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print